klutzo, wellbutrin reaction???????

Discussion in 'Fibromyalgia Main Forum' started by sofy, Dec 8, 2002.

  1. sofy

    sofy New Member

    You said you had an allergic reaction. How did it manifest itself and did it come right away or some time after. Also how much were you taking.
    I ask cuz I have bbeen taking 100mgs for several months now and for the past month have developed a dry whiskey voice. No real pain or inflamation just the raspy voice thing. Everyone who calls asks if I have a cold. Thanks
  2. sofy

    sofy New Member

    You said you had an allergic reaction. How did it manifest itself and did it come right away or some time after. Also how much were you taking.
    I ask cuz I have bbeen taking 100mgs for several months now and for the past month have developed a dry whiskey voice. No real pain or inflamation just the raspy voice thing. Everyone who calls asks if I have a cold. Thanks
  3. klutzo

    klutzo New Member

    I have heard of people getting very dry throat and mouth from tricyclic antidepressants, but Welbutrin is not one of those. It is a dopamine agonist. Have you asked a pharmacist? IMO, they know a lot more than docs about the side-effects of drugs.
    I had an allergic reaction on my 42nd day on Welbutrin. I was on the lowest dose, whatever that is.....it's been a very long time! I woke up with the trunk of my body covered in hives. I tried to ignore it or pretend something else had caused it because the drug was making me feel so much better, but around noon I started having trouble breathing. I broke down and called my Rheumy, who told me to come to his office right away, where he gave me a cortisone shot, told me to stop taking Welbutrin, and put me on 50 mgs. of Benadryl every six hours for the next 21 days. Welbutrin has a really long half-life, so it takes 3 weeks to get it all out of your system.
    I have tried just about every antidepressant there is at one time or another during my 17 yrs. with FMS, and I had allergic reactions to the only two that helped me (the other was Prozac, which caused an allergic reaction even worse than Welbutrin after 15 days).
    I sometimes feel I am supposed to have this illness for some reason, maybe to learn a life lesson, and I will prevented from any easy way out. Sorry to get so mystical on you!
    I hope it continues to help you.
    Klutzo